Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Unusual painless skin lesion on thighs, faded away turning greenish yellow. Signs of STD or immune system ?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
Unusual skin lesion after some unusual behavior :

I am concerned about the cause of some things that popped up on my thighs a few months ago. First there was a painless bruise on the front of my thigh, then there was I red colored marking on the inside of my left thigh. They both went away in a matter of days, and they were both painless. The thing that is bothering me is that they both seemed to be without an obvious cause. WWW.WWWW.WW WWW.WWWW.WW WWW.WWWW.WW They seemed to appear out of nowhere, and were completely painless. They went away on there own and turn and greenish yellow color before fading away completely, kind of like a bruise does. I live in florida and I am very active on my bike and at the gym, and I am wondering if the red marks look like vasculitus or golfers rash or something more serious.

Could this be a sign of an STD? I had unprotected sex about a year ago. Is this the type of spot that comes from a problem with my immune system? Liver problems? Am I overreacting?
Posted Tue, 8 May 2012 in Skin Rash
Answered by Dr. Bharat Chawda 7 hours later

Thank you for posting the query.

You have provided with good information regarding your skin problem and it is a very good description. I appreciate it.
I have carefully gone through all the image links that you have provided.

I understood your problem however it would be good if you can answer few of my questions to suggest you better. Since you are also bothered whether it is a Vasculitis or not, answers to the following question would help differentiate that.

1) Does the lesion blanch on pressure i.e when you give a firm pressure (you can use a glass slide over it) over the lesion does the lesion loose its redness?
2) Is there any itching over the lesion?
3) Is the lesion bilateral i.e on both thighs?

I shall address your concern based on your current given information.
This doesn't seems to be any STD. At this moment I don't think the immunity is compromised.
Liver problem doesn't give such kind of a lesion.

I can understand your apprehension and worry. The most possible causes in my opinion are, one is a Fungal infection and the other is a bruise following a trauma or friction.

Kindly reply me the above answers which would help me suggest you better .

Awaiting for your reply.

Dr.Bharat chawda
Above answer was peer-reviewed by
Follow-up: Unusual painless skin lesion on thighs, faded away turning greenish yellow. Signs of STD or immune system ? 7 days later

I think I remember getting a similar painless bruise on a similar spot on the opposite thigh a few weeks after the first one. I could be imagining that though. But this series of reddish marks was only on my inner left thigh WWW.WWWW.WW
I dont think they blanched but again they are gone and have not reappeared since they appeared that one time months ago.

Zero itching.
Answered by Dr. Bharat Chawda 27 hours later

Thanks for writing back.

The appearance of the lesions on the both sides does not hold much relevance into the cause here as I suspect it to be due to either local extravasation (leak ) of blood from the blood vessels or transient nonspecific vasculitis leading to increased permeability of the blood vessel wall .

I would ask you to go for testing the bleeding parameters to be tested like Clotting time , bleeding time and PT and APtt which can give a clue into the cause of the lesions.Its a typical presentation with painless fading lesions often seen in bleeding disorders only that they rarely occur locally , generalized presentation is very common.

Amongst the causes you mentioned in your previous post I can consider to rule out the STDs and immune related issues in here.Sometimes underlying liver pathology can affect clotting mechanism producing such lesions.

Hope this helps.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor